1 gram prednisone oral in lieu of IV solumedrol

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

1 gram prednisone oral in lieu of IV solumedrol

Postby Grumpster » Mon Mar 09, 2009 5:11 pm

Mr. Neuro just gave me an Rx for 1g oral prednisone x 3 days. this is in lieu of the IV steroids. IT was done this way for a number of reasons one of is that I just had a course of infusions for the Campath trial and they had a tough time with the external lines because my skin is "tough" and my veins like to roll. Whatever -

Anyway, 200mg prednisone 5 X per day for 3 days??!!** WTF that sounds extreme to me. Holy enchilada I feel my tummy rolling over already and I am not going to start till tomorrow. Has anyone else done this or even heard of this? The pharmacist called me over just to make sure the Rx was right.

Yikes -

Oh yeah, I had bad ON start up the day after ending the 5 day Campath infusions. Damn, I am bad, about 20/400 in the affected eye. I sure hope the prednisone does something. One eyed life kinda sux.

8O
User avatar
Grumpster
Family Elder
 
Posts: 169
Joined: Tue Aug 01, 2006 3:00 pm
Location: S. California

Advertisement

Postby chrishasms » Mon Mar 09, 2009 5:16 pm

I've been on that tapered steroid once and it worked wonders for me. I got oily as heck and zitty but other than that it was all good.
chrishasms
Family Elder
 
Posts: 1161
Joined: Thu Sep 14, 2006 3:00 pm

Postby robbie » Mon Mar 09, 2009 5:30 pm

I sure hope the prednisone does something.

it will gumpster
Had ms for over 19 years now.
User avatar
robbie
Family Elder
 
Posts: 1148
Joined: Thu Jan 27, 2005 4:00 pm
Location: Northern Ontario, Canada

Postby CureOrBust » Mon Mar 09, 2009 6:49 pm

I remember in a previous thread, some huuuuuge doses were used for other conditions. I could not find it, however, in the study below, they used high doses as well.

http://www.neurology.org/cgi/content/abstract/53/9/2093
CONCLUSIONS: Short-term high-dose oral prednisone is not associated with greater gastric damage, as measured with permeability tests, than IV methylprednisolone. High-dose oral prednisone should be considered a first-line treatment option for MS attacks.


I would hate to do this in the UK, I could only get 5mg tablets when I was there. I had to swallow 15 small pills to get my 75mg dose.
User avatar
CureOrBust
Family Elder
 
Posts: 2910
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Postby Grumpster » Tue Mar 10, 2009 11:22 am

I have to say this forum has the most informed and supportive members anywhere! I appreciate the time taken to reply and to research other members posts. I am not able to do a lot of websearching on my own right now since my ON is so bad.

I feel better about the oral course after looking at the posts and that article on Neurology.org. Thanks. Now back to my meds. 10x20 mg pills is a mouthful. To do that 5x today will be interesting. It is almost time for mouthful #2

Thanks everyone!.
User avatar
Grumpster
Family Elder
 
Posts: 169
Joined: Tue Aug 01, 2006 3:00 pm
Location: S. California

Postby patientx » Tue Mar 10, 2009 4:54 pm

Grump,

They probably already told you this, and others who have gone through the Campath infusions know better than me, but I believe a temporary worsening of MS symptoms can be expected.
User avatar
patientx
Family Elder
 
Posts: 1068
Joined: Wed Sep 10, 2008 3:00 pm

Postby CureOrBust » Wed Mar 11, 2009 5:32 am

Please let us all know how you go with this course.

And also, what form is it out of interest? Is it Prednisone, Predisolene? other?
User avatar
CureOrBust
Family Elder
 
Posts: 2910
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Postby Grumpster » Wed Mar 11, 2009 8:30 am

They gave me prednisone. I just did not know if anyone else has ever taken such a whopper dose orally? I did it yesterday, 200mg every 2.5 hours for a total of 1000 mg. I took it pretty well, little heartburn, but otherwise it was not too bad. Better than sitting in an infusion clinic at a hospital - yuck. Two more days of prednisone to go...

We will see if I get any improvement. My last Campath dose was 2/27, so it has been a while and I am still out of work due to the 20/400 vision from ON mostly. My work is wondering if I am still planning on working there.... well I hope so I sure need the $$ in todays market especially.

Anyway this whole experience has brought me back to prior state of being pretty down. I try to keep spirits high as this may be a temporary setback that comes before some Campath induced progress (not progression :? ) . Nonetheless I put a lot of hope into what I saw a a hail mary pass into the endzone at the last minute to keep my ass in the game of life at some reasonable level of existence. For now thst did not work out as I hoped. I guess I am still here so I'll keep fighting through this crap. I am getting weary though. Vertigo still comes on unannounced, balance is whacky at best nad now I wear a patch when / where possible to keep my ON eye from bothering me too much. My stump foot has gotten mostly better though, or I would be - Vertigo Boy, the one eyed, stump foot pirate - in my late 30s no less.

Pity party for me. Not today. I am going to keep fighting this evil disease for now.
User avatar
Grumpster
Family Elder
 
Posts: 169
Joined: Tue Aug 01, 2006 3:00 pm
Location: S. California

Postby robbie » Wed Mar 11, 2009 9:26 am

hi grump i took 60mg a day for 7 days and then taper from then on,50mg for3 ,40mg for3 ,30mg for3 , 20mg for3 , 10mg for 3
as good as it made me feel i was very lethargic and thought this is enough. fixed my ON and just felt good in general.
Had ms for over 19 years now.
User avatar
robbie
Family Elder
 
Posts: 1148
Joined: Thu Jan 27, 2005 4:00 pm
Location: Northern Ontario, Canada

Postby Lyon » Wed Mar 11, 2009 1:14 pm

.
Last edited by Lyon on Sat Nov 26, 2011 3:01 pm, edited 1 time in total.
Lyon
Family Elder
 
Posts: 6063
Joined: Wed May 03, 2006 3:00 pm

Postby CureOrBust » Wed Mar 11, 2009 4:31 pm

Grumpster wrote:They gave me prednisone.
Coming from a faded memory, I think predisolene is suppose to be easier on your stomach. But I also have prednisone.

Grumpster wrote:Anyway this whole experience has brought me back to prior state of being pretty down. I try to keep spirits high as this may be a temporary setback that comes before some Campath induced progress (not progression :? ) ... I am getting weary though. ...
The steroids are suppose to possibly induce a euphoria in some. I notice it as finding it harder to sleep, but not waking up as if I missed sleep.

I notice the changes in symptoms at the end of the second and start of the third day. Just a personal belief, I would try to leave the eye patch off, and force your body to use / repair the damage eye. I have never personally had ON.
User avatar
CureOrBust
Family Elder
 
Posts: 2910
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Postby scoobyjude » Wed Mar 11, 2009 5:18 pm

Grumpster,
4 years ago I had a bad relapse and was in the hospital for a week. I was given IV solumedrol for 5 days. When I got out they gave me a prescription for prednisone for 14 days. I don't remember what dosage it was (10 or 5mg maybe?)but I had to take 14 pills the first day and one less each day. I felt strong but was an emotional wreck. Once I got down to the end of the taper I started to feel some of the symptoms affecting me again . I think it was because my relapse was still ongoing. I didn't have ON though, it was mostly sensory issues. I ended up back in the hospital for a night. I asked the neurologist if they were going to start another round and he said "no, it was better for my body to start to repair itself" and eventually it did. Just want to let you know what I experienced in case you have anything similar.
Judie
User avatar
scoobyjude
Family Elder
 
Posts: 516
Joined: Sat Feb 18, 2006 4:00 pm
Location: suburb of Chicago, IL USA

Postby chrishasms » Wed Mar 11, 2009 7:15 pm

I've never been through the IV. I do remember now my sleep was a bit screwey too.


Good luck you will be pleasantly surprised!
chrishasms
Family Elder
 
Posts: 1161
Joined: Thu Sep 14, 2006 3:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service